MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PRB35-05-120-120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photo analysis summary: the protégé everflex self-expanding biliary stent system was not received for evaluation.No procedural reports or ancillary devices from the procedure were received for evaluation.Two photographic images of cine images were provided with the initial reported event.The images were taken by the physician on (b)(6) 2017 at a follow-up office visit.The first image is of the everflex stent.In the image the stent can be identified as an everflex stent by the radiopaque marker hoops and the stent cell structures.In the image stent elongation, stent fracture, and stent compaction can be identified.Due to the quality and clarity of the second image a stent cannot be identified.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician had used a protégé everflex self-expanding stent to treat a 200 mm long calcified lesion in the right mid sfa with a little degree of tortuosity and a severe degree of calcification and cto on (b)(6) 2017 after laser atherectomy and pre-dilation with a 3.5x100 nanocross balloon.The artery diameter is 6 mm and no abnormalities were reported in relation to anatomy.A 6fr non-medtronic sheath and non-medtronic guidewire were used for the procedure.No embolic protection was used.There was no damage noted to the device packaging and no issue noted when removing the device from the hoop/tray.The vessel was pre-dilated using a 3.5x100 nanocross.The device was prepped as per ifu with no issues noted.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device, but excessive force was not used.The vessel was not post dilated after initial stent deployment.It was reported the angiogram completed post stent placement showed limited and slow blood flow and the physician was aware of initial calcified chronic total occlusion with suboptimal results and decided on medical management for the patient.At the follow-up appointment on (b)(6) 2017, an angiogram was completed and a stent fracture was observed.No intervention was required to further treat the lesion.It was reported that the stent fracture occurred between the date the stent was initially implanted in june and the date the follow up angiogram was performed in december.There were no patient symptoms, complications or patient injury reported as a result of this event.The patient is stable and receiving medical management.
 
Additional Manufacturer Narrative
Correction to photo analysis: from the first image, off-set pseudo fractures and stent radial compression was identified.The stent cells adjacent to the radial compression did not exhibit stent cell elongation.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7195069
Report Number2183870-2018-00021
Device Sequence Number1978837
Product Code FGE
UDI-Device Identifier00821684068625
UDI-Public00821684068625
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072301
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2019
Device Catalogue NumberPRB35-05-120-120
Device Lot NumberA352196
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2017
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight99